MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the arteriovenous fistula junction.A 3.0 x 40, 75cm mustang balloon catheter was advanced for dilatation.However, before it was inflated to the nominal bar, the balloon burst.The procedure was completed with another of the same device.There were no patient complications reported and the patient status was stable.
 
Additional Manufacturer Narrative
A2 - age at time of event: patient is 18 years or older.
 
Additional Manufacturer Narrative
A2 - age at time of event: patient is 18 years or older.B5 - describe event or problem: updated to include new information obtained.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the arteriovenous fistula junction.A 3.0 x 40, 75cm mustang balloon catheter was advanced for dilatation.However, before it was inflated to the nominal bar, the balloon burst.The procedure was completed with another of the same device.There were no patient complications reported and the patient status was stable.It was further reported that the target lesion was 90% stenosed and located in the moderately tortuous and moderately calcified arteriovenous fistula junction.The balloon burst during the first inflation at 4 bar.The balloon was deflated and slowly removed from the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A2 - age at time of event: patient is 18 years or older.B5 - describe event or problem: updated to include new information obtained.Device evaluated by mfr.: a mustang device was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 24 atmospheres as per mustang specification.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 18mm proximal from the distal markerband.A visual examination of the markerbands identified no issues.A visual and tactile examination identified no kinks or damage to the shaft.A visual and tactile examination identified no damage to the tip.This concludes the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17651840
Report Number2124215-2023-46171
Device Sequence Number7371146
Product Code FGE
UDI-Device Identifier08714729793946
UDI-Public08714729793946
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2025
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0030614860
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer09/03/2023
09/14/2023
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date09/07/2023
09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown